MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA PERIPHERAL STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA PERIPHERAL STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-60-060-120-P6
Medical Device Problem Codes Product Quality Problem (1506); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.The device was received.The investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the tyvek pouch on a 6.0x60mm supera self-expanding stent system separated too quickly during opening and caused the product to fall.There was no patient involvement.The procedure was successfully completed with a new 6.0x60mm supera stent.There was no clinically significant delay in the procedure.No additional information was provided.The return device analysis identified that the tyvek pouch was torn from the upper left-hand side down to the bottom right hand side.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported complaint was unable to confirmed or replicated in a testing environment as it was based on operational circumstances.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history revealed no other similar incidents.The investigation determined the reported difficulties appear to be related to operational circumstances of the procedure.Based on the reported information, it is likely that the technique used to open the pouch was too fast and/or was pulled apart roughly resulting in the pouch opening to quickly causing the tear on the pouch and the device falling to the ground.Additionally, based on the returned analysis of the pouch, no anomalies were noted on the vendor or abbott seals.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA PERIPHERAL STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9481447
Report Number2024168-2019-14613
Device Sequence Number208945
Product Code NIP
UDI-Device Identifier08717648211805
UDI-Public08717648211805
Combination Product (Y/N)N
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberS-60-060-120-P6
Device Catalogue NumberS-60-060-120-P6
Device Lot Number9081361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2019
Initial Date Received by Manufacturer 11/27/2019
Supplement Date Received by Manufacturer01/16/2020
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date02/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1